Alert archive / Massachusetts / Wind Advisories in 2010

Wind Advisory 18, NWS Boston/Norton, MA

March 26, 2010Barnstable County, Dukes County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Mar 26, 2010, 4:40 AM EDT for Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at Mar 26, 2010, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2010, 4:40 AM EDT (08:40 UTC)
In effect from
Mar 26, 2010, 10:00 AM EDT
Expired
Mar 26, 2010, 7:49 PM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2010-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2010-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WWUS71 KBOX 260840
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
440 AM EDT FRI MAR 26 2010

MAZ022>024-261645-
/O.NEW.KBOX.WI.Y.0018.100326T1400Z-100326T2200Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
440 AM EDT FRI MAR 26 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING. 

THIS WIND ADVISORY COVERS CAPE COD...NANTUCKET AND MARTHAS VINEYARD.

A STRONG COLD FRONT WILL PUSH OFFSHORE THIS MORNING...BRINGING MUCH
COLDER AND VERY WINDY CONDITIONS TO CAPE COD AND THE ISLANDS. NORTH
WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE THIS MORNING...WITH GUSTS
TO AROUND 45 MPH. THE WINDS WILL SLOWLY DIMINISH LATE THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
3 follow-up statements
593 
WWUS71 KBOX 261833
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
233 PM EDT FRI MAR 26 2010

MAZ022>024-262200-
/O.CON.KBOX.WI.Y.0018.000000T0000Z-100326T2200Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
233 PM EDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

THIS WIND ADVISORY COVERS CAPE COD...NANTUCKET AND MARTHAS
VINEYARD.

STRONG COLD AIR ADVECTION HAS RESULTED IN MUCH COLDER AND VERY WINDY
CONDITIONS ACROSS CAPE COD AND THE ISLANDS. NORTH WINDS 25 TO 35 MPH
WITH GUSTS TO AROUND 45 MPH ARE EXPECTED TO CONTINUE THROUGH THIS
AFTERNOON. THE WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

RLG
624 
WWUS71 KBOX 261936
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT FRI MAR 26 2010

MAZ022>024-270300-
/O.EXT.KBOX.WI.Y.0018.000000T0000Z-100327T0300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
336 PM EDT FRI MAR 26 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

THIS WIND ADVISORY COVERS CAPE COD...NANTUCKET AND MARTHAS
VINEYARD.

NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. THE WINDS WILL SLOWLY
DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

WTB
613 
WWUS71 KBOX 262349
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
749 PM EDT FRI MAR 26 2010

MAZ022>024-270100-
/O.CAN.KBOX.WI.Y.0018.000000T0000Z-100327T0300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
749 PM EDT FRI MAR 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY. 

NORTH TO NORTHEAST WINDS CONTINUE TO DIMINISH THIS EVENING AS A HIGH
PRESSURE MOVES TOWARD SOUTHERN NEW ENGLAND. WHILE WINDS WILL REMAIN
GUSTY THIS EVENING...SPEEDS ARE NO LONGER EXPECTED TO REACH ADVISORY
LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 7:43 PM EDT, 8 hours 57 minutes earlier.

Area forecast discussion, Mar 25, 7:43 PM EDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
743 PM EDT THU MAR 25 2010

.SYNOPSIS...
SHOWERY RAINS WILL ACCOMPANY A FRONTAL PASSAGE TONIGHT...POSSIBLY
ENDING AS AN HOUR OR TWO OF SNOW OR SLEET FRIDAY MORNING ACROSS THE
HIGHER TERRAIN. UNSEASONABLY CHILLY AND DRY WEATHER FOLLOWS FRIDAY
AFTERNOON INTO SUNDAY MORNING AS A HIGH PRESSURE APPROACHES. THIS
HIGH DEPARTS SEAWARD SUNDAY AFTERNOON...AND SHOULD BE FOLLOWED BY
ANOTHER LARGE AND LONG-DURATION PRECIPITATION EVENT FOR OUR AREA
EARLY NEXT WEEK. DRIER WEATHER IS THEN EXPECTED FOR THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 4 AM FRIDAY MORNING/...
CLOUDS WILL CONTINUE TO OVERSPREAD SOUTHERN NEW ENGLAND OVERNIGHT.
A COLD FRONT MOVES EASTWARD TONIGHT WITH A WAVE OF LOW PRESSURE
DEVELOPING ACROSS THE MID ATLANTIC. THIS FRONT WILL BRING ANOTHER
ROUND OF PRECIPITATION TO THE AREA...THOUGH GENERALLY IN THE HALF AN
INCH TO AN INCH RANGE. THE HEAVIEST AMOUNTS OF PRECIPITATION WILL
FALL SOUTH AND EAST OF A BOSTON TO PROVIDENCE LINE WHERE
PRECIPITATION WILL LAST THE LONGEST. WHILE PRECIPITATION WILL
MOSTLY FALL AS RAIN...THERE IS A POSSIBILITY OF A BRIEF PERIOD OF
SNOW/SLEET OR A MIX ACROSS THE HIGHER TERRAIN OF NW MA/SW NH. THE
DECIDING FACTOR THERE WILL BE IF IT GETS COLD ENOUGH BEFORE THE
PRECIPITATION MOVES OUT OF THE AREA. STRONG COLD AIR ADVECTION BEHIND
THE FRONT MAY AID IN THIS OCCURRING A BIT MORE QUICKLY. IN ANY
CASE...IT SHOULD ONLY BE A COUPLE OF HOURS AND ACCUMULATE LESS THAN
AN INCH ON GRASSY SURFACES.

&&

.SHORT TERM /4 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...PRECIP SHOULD COME TO AN END AROUND DAYBREAK IN THE
NORTHWEST THEN ENDING IN MOST AREAS ACROSS SOUTHERN NEW ENGLAND BY
EARLY AFTERNOON.  THE EXCEPTION TO THIS WOULD BE RI/SE MA/CAPE AND
ISLANDS. WHERE SHOWERS MAY LINGER THROUGH THE AFTERNOON AND ON THE
CAPE AND ISLANDS POSSIBLY INTO THE EVENING.

WITH THE STRONG COLD AIR ADVECTION...COUPLED WITH A 30-35KT LOW
LEVEL JET...NW WINDS WILL PICK UP DURING THE DAY FRIDAY.  THIS WILL
NO DOUBT MAKE IT FEEL EVEN COLDER THAN IT ALREADY WILL BE.  AFTER A
LONG WARMER THAN NORMAL PERIOD...EXPECTING TEMPERATURES TO BE 5 TO
10 DEGREES BELOW NORMAL FRIDAY /A GOOD 15 TO 25 DEGREES BELOW HIGH
TEMPERATURES TODAY/.  WOULD NOT BE SURPRISED TO SEE HIGH
TEMPERATURES FAIRLY EARLY IN THE DAY AND FALLING THROUGH THE
AFTERNOON.

FRIDAY NIGHT...HIGH PRESSURE MOVES INTO THE REGION...RESULTING IN
CLEARING SKIES.  THIS COUPLED WITH CALM WINDS AND UNSEASONABLY COLD
AIR IN PLACE WILL RESULT IN LOW TEMPERATURES DROPPING INTO THE TEENS
IN THE INTERIOR TO THE MID 20S ALONG THE COAST...THE LIKES OF WHICH
WE HAVEN/T SEEN AT OUR CLIMATE SITES SINCE MID FEBRUARY.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
***THERE IS MODERATE TO HIGH POTENTIAL FOR A 24 TO 48 HOUR HEAVY
 PRECIPITATION EVENT EARLY NEXT WEEK***

25/12Z MODELS STILL SUPPORT YET ANOTHER LONG-DURATION PRECIPITATION
EVENT FOR EARLY NEXT WEEK. STAYED CLOSER TO THE ECMWF/GGEM SOLUTION
AS THE ECMWF HAS BEEN THE STRONGEST PERFORMER THIS WINTER.
OPERATIONAL GFS...WHILE SLOWER THAN ITS ENSEMBLE MEAN SOLUTION...
STILL APPEARS TO BE TOO PROGRESSIVE.

STILL KEEPING AN EYE ON A STORM EARLY NEXT WEEK. THERE IS POTENTIAL
FOR ANOTHER WIDESPREAD 1 TO 2 INCHES OF RAINFALL...WITH EVEN HIGHER
AMOUNTS POSSIBLE DEPENDING ON HOW THIS STORM EVOLVES. THIS WOULD ALSO
INCLUDE A RENEWED FLOOD POTENTIAL...POSSIBLE WINTER WEATHER ADVISORY
SITUATION FOR NORTHWEST FRINGE OF SOUTHERN NEW ENGLAND. COASTAL
FLOODING IS ALSO A CONCERN WITH THE ALREADY HIGH ASTRO TIDE CYCLE.

HIGH PRESSURE AND DRIER WEATHER LOOKS TO RETURN FOR THE MIDDLE OF
NEXT WEEK.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
TONIGHT...HIGH CONFIDENCE OF A FEW HOURS OF MVFR-IFR CIGS/MVFR VSBYS
IN LIGHT RAIN. MAY SEE A MIX OR CHANGE TO SNOW ACROSS HIGHER TERRAIN
OF S NH/W AND N CENTRAL MA AFTER 09Z. LLWS LIKELY WITH A STRONG LOW-
LEVEL SW JET...PARTICULARLY AT KFMH...KHYA AND KACK.

FRIDAY...ACROSS RI/SE MA...HIGH CONFIDENCE OF MVFR-IFR CIGS/MVFR
VSBYS IN RAIN WITH A POSSIBLE MIX OF SNOW. EXPECT CONDITIONS TO
IMPROVE TO VFR BY EARLY AFTERNOON...THOUGH LOWER CONDITIONS MAY
LINGER ON THE CAPE AND ISLANDS INTO THE AFTERNOON. ELSEWHERE...VFR
WITH CLEARING SKIES. NORTH WINDS WITH GUSTS OF 25-30 KNOTS.

FRIDAY NIGHT...HIGH CONFIDENCE VFR. DIMINISHING SURFACE WINDS WITH
GUSTS 20-25 KTS FMH/HYA/ACK.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY...VFR. HIGH CONFIDENCE.

SUNDAY...VFR MAY DEGRADE TO MVFR CONDS IN SCT AFTN OR EVENING SHOWERS.
CONFIDENCE ON DEGRADING TO MVFR CONDITIONS IS LOW DUE TO TIMING
ISSUES.

SUNDAY NIGHT-TUESDAY...LOWERING CONDITIONS WITH IFR OR LIFR BY MIDDAY
MONDAY. CONFIDENCE ON IFR DEVELOPING IS HIGH.

&&

.MARINE...
TONIGHT...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR OUR SOUTHERN
COASTAL WATERS AND GRADUALLY INCREASING THROUGH THE NIGHT TO INCLUDE
ALL OF OUR COASTAL WATERS.  WINDS WILL BE LESS OF AN ISSUE
TONIGHT...WITH GUSTS 25 TO 28 KTS.  WAVES WILL BE INCREASING AHEAD
OF AND WITH THE COLD FRONT TO 5 TO 10 FT ON THE SOUTHERN WATERS AND
SLIGHTLY LESS ON THE EASTERN WATERS.

FRIDAY...COLD FRONT SWEEPS OFFSHORE DURING THE MORNING. STRONG COLD
AIR ADVECTION AND AN INCREASED PRESSURE GRADIENT OVER THE WATER WILL
RESULT IN NORTH WIND GUSTS TO AROUND 35 KNOTS.  WILL KEEP SMALL
CRAFT ADVISORY UP WITH A CAUTION THAT A FEW ISOLATED GUSTS ABOVE 34
KNOTS ARE POSSIBLE.  WINDS DIMINISH LATE IN THE DAY.

FRIDAY NIGHT...SCA CONTINUES...THOUGH LARGELY FOR HAZARDOUS SEAS.
SEAS WILL DIMINISH ON THE NEARSHORE WATERS THE EARLIEST THOUGH NOT
TILL EARLY SATURDAY MORNING.

OUTLOOK...SATURDAY THROUGH TUESDAY...

LINGERING ROUGH SEAS ACROSS THE OUTER WATERS DIMINISH SATURDAY NIGHT.
STRONGER SOUTHERLY WINDS EXPECTED TO DEVELOP SUNDAY INTO MONDAY. SEAS
EXPECTED TO BUILD EARLY NEXT WEEK WITH ANOTHER PROLONGED PERIOD OF
ROUGH SEAS ACROSS THE OUTER WATERS.

&&

.HYDROLOGY...
FLOOD WARNINGS CONTINUE FOR QUITE A FEW RIVER FORECAST POINTS IN OUR
AREA. REFER TO HTTP:/WEATHER.GOV/BOSTON...AND GO TO /RIVERS AND LAKES
AHPS/ FOR GRAPHICAL FORECASTS.

THE PAWTUXET RIVER AT CRANSTON HAS FALLEN INTO MINOR FLOOD THIS
AFTERNOON.  THE CONNECTICUT RIVER AT MIDDLETOWN MAY CREST NEAR THE
MODERATE FLOOD THRESHOLD TONIGHT. THE ASSABET RIVER AT MAYNARD
CRESTED WEDNESDAY EVENING...BUT WILL REMAIN ABOVE FLOOD STAGE THROUGH
AT LEAST FRIDAY.

THE RECESSION OF MAIN STEM RIVERS AND THEIR TRIBUTARIES WILL BE SLOW
FOR THE MOST PART THROUGH THIS WEEK. SOME STAGES MAY LEVEL OFF OR
EVEN EXPERIENCE MODEST RISES WHEN ANOTHER HALF TO AN INCH OF RAIN FALLS
TONIGHT INTO FRIDAY.

A FLOOD ADVISORY IS IN PLACE FOR WASHINGTON COUNTY FOR THE PAWCATUCK
RIVER AT WOOD RIVER JUNCTION. IT HAS CRESTED BUT REMAINS ABOVE FLOOD
STAGE...WHICH IS 6 FEET. IT IS EXPECTED TO REMAIN IN MINOR FLOOD AT
LEAST INTO THIS EVENING.

ANOTHER 0.4 TO 0.8 INCHES OF RAIN IS FORECAST FOR TONIGHT INTO
FRIDAY. THIS WILL LIKELY SLOW THE RECESSION OF SOME RIVERS AND CAUSE
SOME SMALL STREAMS TO RISE AGAIN. THE RAIN MAY CHANGE TO SNOW OVER
THE HIGHER ELEVATIONS OF NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW
HAMPSHIRE BEFORE THE PRECIPITATION ENDS.

&&

.TIDES/COASTAL FLOODING...
ASTRO TIDES ARE HIGH SUN NIGHT THROUGH THE TUESDAY HIGH TIDE CYCLES.
MORE DETAILS WILL FOLLOW THE NEXT FEW DAYS CONCERNING POTENTIAL FOR
MINOR TO POCKETS OF MODERATE COASTAL FLOODING.

&&

.CLIMATE...
BOSTON...THE MONTH OF MARCH 2010 IS CURRENTLY THE FOURTH WETTEST
MARCH ON RECORD. TUESDAYS RECORD DAILY RAINFALL OF 2.22 INCHES
YIELDS A MONTHLY TOTAL OF 9.77 INCHES. THE RECORD MARCH TOTAL IS
11.00 INCHES SET IN 1953. THERE IS A GOOD CHANCE OF EQUALING OR
EXCEEDING THIS 11 INCH VALUE.

MQE IS ALREADY WITHIN 0.2 OF A MONTHLY RECORD FOR MARCH AND ALREADY
6TH WETTEST MONTH ON RECORD AND FROM WHAT I CAN TELL...ANOTHER INCH
OF RAIN APPEARS HIGHLY LIKELY THIS MONTH...MOVING MQE MARCH TO TO
POSSIBLY THE 4TH WETTEST ON RECORD. WE'LL MOVE ONE DAY AT A TIME AND
SEE HOW THIS GOES. WETTEST EVER IS 18.78 IN AUGUST 1955. WETTEST
MARCH IS MARCH 2001  ..   13.07 INCHES.

CONSECUTIVE DAILY AVERAGE TEMPERATURES AT OR ABOVE 30 YR NORMAL
THRU 3/24...

BOSTON LOGAN...44 DAYS...THIS IS THE LONGEST PERIOD OF CONSECUTIVE
DAYS AT OR ABOVE NORMAL TEMPERATURES. THE PREVIOUS LONGEST PERIOD WAS
23 DAYS FROM MARCH 21 1953 TO APRIL 12 1953.

HARTFORD BRADLEY...39 DAYS...NO COMPARISON DATA AVAILABLE.

PROVIDENCE TF GREEN...39 DAYS...THIS IS THE LONGEST PERIOD OF
CONSECUTIVE DAYS AT OR ABOVE NORMAL TEMPERATURES. THE PREVIOUS
LONGEST PERIOD WAS 38 DAYS FROM DECEMBER 10 2006 THROUGH JANUARY 16
2007.

WORCESTER AIRPORT...39 DAYS...THIS IS THE LONGEST PERIOD OF
CONSECUTIVE DAYS AT OR ABOVE NORMAL TEMPERATURES. THE PREVIOUS
LONGEST PERIOD WAS 32 DAYS FROM DECEMBER 10 2006 TO JANUARY 10 2007.

CONSECUTIVE DAILY AVERAGE TEMPERATURES ABOVE 30 YR NORMAL THRU
3/24...

BOSTON LOGAN...20 DAYS...THIS IS THE 4TH LONGEST PERIOD OF
CONSECUTIVE DAYS OF ABOVE NORMAL TEMPERATURES. THE LONGEST PERIOD OF
CONSECUTIVE DAYS OF ABOVE NORMAL TEMPERATURES IS 23 DAYS FROM APRIL
22 1979 TO MAY 14 1979.

HARTFORD BRADLEY...39 DAYS...NO COMPARISON DATA AVAILABLE.

PROVIDENCE TF GREEN...39 DAYS...THIS IS THE LONGEST PERIOD OF
CONSECUTIVE DAYS OF ABOVE NORMAL TEMPERATURES. THE PREVIOUS LONGEST
PERIOD WAS FROM DECEMBER 10 2006 TO JANUARY 16 2007.

WORCESTER AIRPORT...24 DAYS...THIS TIES THE 4TH LONGEST PERIOD OF
CONSECUTIVE DAYS OF ABOVE NORMAL TEMPERATURES. THE LONGEST PERIOD OF
CONSECUTIVE DAYS OF ABOVE NORMAL TEMPERATURES IS 32 DAYS FROM
DECEMBER 10 2006 TO JANUARY 10 2007.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM FRIDAY TO 6 AM EDT SATURDAY FOR
     ANZ230>232-236-250-251.
     SMALL CRAFT ADVISORY FROM 2 AM FRIDAY TO 6 AM EDT SATURDAY FOR
     ANZ233-234.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ235-237-
     254>256.

&&

SYNOPSIS...BELK/RLG
NEAR TERM...BELK/RLG
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...BELK/RLG
MARINE...BELK/RLG
HYDROLOGY...RLG
TIDES/COASTAL FLOODING...BELK
CLIMATE...RLG/KJC
Hazardous weather outlook, Mar 25, 4:31 PM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT THU MAR 25 2010

CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-026-NHZ011-012-015-
RIZ001>003-006-008-262045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI-
BLOCK ISLAND RI-
431 PM EDT THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY OF ONE OR TWO INCHES OF SNOW EARLY FRIDAY
MORNING IN THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS MODERATE PROBABILITY FOR TWO EPISODES OF HEAVY
PRECIPITATION OVER A 48 HOUR PERIOD EARLY NEXT WEEK...ESPECIALLY
EASTERN MASSACHUSETTS AND RHODE ISLAND. IF BOTH EPISODES OCCUR...
WIDESPREAD WATER EQUIVALENT PRECIPITATION WOULD AVERAGE 1 TO 3
INCHES. RENEWED FLOODING IS POSSIBLE WHERE FLOOD EPISODES HAVE
ALREADY OCCURRED TWICE THIS MONTH. IT MAY BE COLD ENOUGH FOR SNOW OR
ICE IN SOME OF THE DISTANT INTERIOR.

THOSE WITH TRAVEL PLANS AND/OR FLOOD RESPONSIBILITIES EARLY NEXT
WEEK SHOULD BE MONITORING FORECASTS AND THE FORECAST TRENDS THE NEXT
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-RIZ007-262045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-NEWPORT RI-
431 PM EDT THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL
WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW PROBABILITY OF SOUTHERLY GALES SUNDAY NIGHT OR MONDAY
MORNING AND A MODERATE PROBABILITY FOR A PERIOD OF NORTHEAST GALES
NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-015-016-019-022-024-RIZ004-005-262045-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-NANTUCKET MA-EASTERN KENT RI-BRISTOL RI-
431 PM EDT THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ASTRONOMICALLY HIGH TIDES COMBINED WITH PERIODS OF NEAR GALE FORCE
ONSHORE WINDS SUNDAY NIGHT INTO TUESDAY EVENING WILL PROBABLY CAUSE
ADDITIONAL BEACH EROSION ALONG THE MASSACHUSETTS COAST AND THERE IS
MODERATE PROBABILITY OF MINOR TO POSSIBLE POCKETS OF MODERATE COASTAL
FLOODING DURING THE HIGH TIDE CYCLES SOMETIME MONDAY OR TUESDAY.

THERE IS MODERATE PROBABILITY FOR TWO EPISODES OF HEAVY
PRECIPITATION OVER A 48 HOUR PERIOD EARLY NEXT WEEK...ESPECIALLY
EASTERN MASSACHUSETTS AND RHODE ISLAND. IF BOTH EPISODES WERE TO
OCCUR...WIDESPREAD WATER EQUIVALENT PRECIPITATION WOULD AVERAGE 1 TO
3 INCHES. RENEWED FLOODING IS A POSSIBILITY WHERE FLOOD EPISODES
HAVE ALREADY OCCURRED TWICE THIS MONTH.

THOSE WITH TRAVEL PLANS AND/OR FLOOD RESPONSIBILITIES EARLY NEXT
WEEK SHOULD BE MONITORING FORECASTS AND THE FORECAST TRENDS THE NEXT
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RLG

In the hours before

Special weather statement, Mar 26, 2:01 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
201 AM EDT FRI MAR 26 2010

MAZ022>024-260815-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
201 AM EDT FRI MAR 26 2010

...THUNDERSTORMS APPROACHING CAPE COD AND THE ISLANDS...

AT 2 AM A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WAS
APPROACHING CAPE COD AND THE ISLANDS FROM THE SOUTHWEST. EXPECT BRIEF
HEAVY RAINFALL...WIND GUSTS TO 40 MPH ALONG WITH THE CHANCE OF SMALL
HAIL. THESE THUNDERSTORMS WILL EXIT THE REGION BETWEEN 3 AM AND 4 AM.

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 4:34 AM EDTGale WarningBOX23 hr

Nearby

Wind Advisories in Massachusetts, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.